Hello, Im in desperate need of help, here is my problem: On 09/23/11 I was prescribed Clarithromycin 500 mg twice a day for 14 days to treat a sinus infection. Two days after finishing the Clarithromycin my chest and front torso developed a terrible extremely itchy rash. I immediately went back to the doctor who prescribed the Clarithromycin and he gave me the five day steroid pills that start with five pills a day and decrease each day by one pill. The rash seemed to get only little better but really not much as it continued to spread to the back side of my torso. A week later I went back to have the rash checked and the doctor did not understand what was going on. The rash continued to profusely itch and move to different locations. The first week in November I went to see my dermatologist doctor about the terrible rash. I told him how the rash developed immediately after finishing the 14 days of antibiotics. This new doctor was convinced the Clarithromycin had nothing to do with the rash; which of course I found hard to believe. He was convinced that I had scabies or a reaction from mite bites even though no one else in my house of four had any rash or itching. In addition, he did two different skin scraping that both he and his assistant looks at under the microscope which was negative for any mites/scabies. But he prescribed Triamcinolon cream to apply on the rash twice daily for two weeks. Plus he prescribed Permethrin to apply from neck to toes. I used the Triamcinolon cream for two plus weeks and did the Permethrin treat and nothing seems to change. So two weeks later, I did the Permethrin treat again but it did not help the rash.
The rash continued to itch and spread moving down my buttocks, hips, and legs during the month of December and January. Both sides of the body seem to mirror the other side. During this time, I cut out Glutin & dairy thinking that maybe these were causing the rash. The persistent rash continued. So on January 23, 2012 I went the homeopathic route and visited a registered nurse who works on clearing the body. She thought the rash was a yeast infection from taking the antibiotics so she sold me the dietary supplement zymex contains nutrients that aid in the establishment and maintenance of normal intestinal flora and proper pH, creating and maintaining a healthy intestinal environment: plus Prosynbiotic is a synergistic blend of 4 research-supported probiotic strains and 2 prebiotic fibers to support gut flora and overall intestinal health....: After taking the supplements for two weeks my rash continued to be the same. Again very frustrate I went back to the dermatologist on February 10, 2012
I told him that Im sure I dont have scabies and or mites and that I think the rash is from the antibiotics I took the first of October. The itching is so bad that my scratching has made sores all over my body. The dermatologist was focused on the sores and stated that it was simple I needed to quite scratching myself. I explained that the scratching is an aftermath of the rash and I needed help to clear the rash from my body. He cut out two sores on my leg and had them tested. Plus he sent me for blood work. He again prescribed Triamcinolon cream. Ten days later I went back to have the stitches removed and hear the test results. He said the sores only showed some inflammation but nothing else and the blood work showed that my liver and kinidsy are functioning fine. He stated that he has absolute no idea why I had a rash all over my body and suggest I get some sun on the rash and see if that helps. I told him that heat/sun makes the rash really flare up and itch like crazy. His answer was to take a Clairton.
Well today I did sit in the sun and yes it made the rash itch like crazy. Im at my complete end and need help. I think that the Clarithromycin has created a system problem. I have no one else to turn to and need help
I'm sorry to hear of your dilemma, maybe UR right when you say that the antibiotics triggered it all as antibiotics affects the pH balance of the body and makes it acidic and the thing to do is to STOP consumption of food that increases acidity (check out the Manna diet for candida infection, type in on your web browser)and get alkaline fast (pH neutral 7.0) or the rash will spread. Every one has a lil fungal growth on their bodies but in your case it could be excessive so check with your Doc and apply a anti fungal cream also maybe get a prescription for fungicon 150 which is taken orally, a capsule once a week. If you smoke & consume any alcohol STOP immediately, to get the body pH balanced it will take time as it's a 2-3 month long process if diet is followed religiously.
I HAD THE EXACT SAME THING!!!!! Doctors had and still have no idea what I had. I was prescribed Biaxin for 14 days and after the 4th day, I developed the aweful rash. The pain was something I cannot describe, and to this day, I still get goosebumps when I think about it. In a last ditch effort to redeem themselves, the doctors told me I had Steven Johnsons Syndrome, which I now realise was the incorrect diagnses, since I did not have the "classic" sores on eyes, lips, throat... So what we had will continue to be a mystery. I am just so happy that that terrible time is behind me, although the physical and mental scars will last forever.